Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Racing High Heart Rate

26 days off Methadone and 25 days of Vicadin....

I know that a racing heart if typical of side effects, but I'm feeling like this just doesn't make sense. Mine is coming at the exact same time every day, and I need to know if it's related to the withdrawals or meds I'm taking.

Every morning I wake up with a racing heart. This morning my HR was 120bpm.  I don't often manage to fall asleep again but if it's super early and I do get back to sleep, the same thing happens the next time I wake up. I would think it was a panic attack but it starts before I'm even awake enough to think. As soon as I even begin to wake up the heart if racing.  

Once I'm up and around for the day, it gets normal and I have no more problems all day. Until the next morning.

I hope everyone is doing well today!!!!
10 Responses
Avatar universal
Hi there! Believe it or not, your still in withdrawals. Wds are very stressful on the body, and stress can cause rapid or sometimes uneven heartbeats. The same thing happened during my wds. Your body will eventually get back to normal, just takes a little time.  Don't stress out over this, it'll just make it worse, just take each symptom in stride. Your doing awesome, congrats!!!

Take care~
Sherry
Avatar universal
Uncontrolable heart rate is normal from what the doctor told me.. At night il have uneven heart beats it will do it once or twice then stop or it will beat really fast for 10 seconds or so. It's always when I lay down at night it's weird.
Avatar universal
Hi.....well when I detoxed off methadone it took a wile for things to get back to normal the heart racing and the pounding in my chest lasted for around 90 days  for me it would come and go  have your doctor put you on lopressor  it will control your blood pressure witch is high wile going threw this and also your heart rate  it really helped me on both  jut know methadone withdrawals last a lot longer then the pills your going to be alright just give it time.........Gnarly
Avatar universal
Thank you everyone so much for the reassurance. I just felt if it was w/d why isn't it happening it at other times?

My blood pressure is normal. Should I still ask for medication?
Avatar universal
Hey gnarly_1....Did you have high blood pressure too? My blood pressure is still pretty low so not sure I should take something like lopressor. But definitely talking to doctor tomorrow re HR. Thank you again everyone. You all rock!
4522800 tn?1470325834
I have to laugh because you have a few post up here. I went into one of them before this one.

The racing heart can be happening during w/ds. Your BP is down so I am not sure if they will even give you a BP med. I just had 2 stents put in over my Heart and I have never had High BP. To this day he still does not give me any BP med but a blocker that can work like a low, low BP med.

I do know that in the beginning of w/ds they will prescribe a BP med called Clonidine. This is a light bp med and it helps with the w/ds by keeping your bp down and the heart from pumping to hard. Maybe just give it a few more days and see if it goes away. It should be gone by now but mine went on for a long time during my detox but I also had to clue about my heart issues either at the time.

What makes me think that this will pass is because when you get up it goes back to normal. When I first found out about my heart he asked me these questions about when I lay down verses getting up and moving.
I am sure it will be fine..However, I am glad that YOU have a DR to go to. This will really help take some weight off your shoulders. I have all kinds of different BP cups and such around here from my x nursing days. Maybe invest in one to have around.

You Be Safe and just keep on stepping forward. YOU are doing such a wonder job at this.
Bless
Avatar universal
Yes. Sorry about the extra post. But I asked about the racing heart in another post about depression so I wanted to start a new one just on racing heart.

Yesterday I did get the higher HR longer into the morning and a bit later.

Did you mean BP cuff? Yes. I have one that takes HR and BP.

Thank you so much for all your responses!
4522800 tn?1470325834
Hi.
It is 10pm on Oct 14th and I am checking in on you about that Heart Issue.
How are things going now??

I will check back in the AM.

Night...Night!
Avatar universal
HI Courageous. Well it's still 120 every a. It was 117 at doctor. She did an EKG which was normal. The nurse was like ....yes that could still be methadone withdrawal. And my doctor seemed so sure it wouldn't still be after this long. Didn't give me much comfidence.

I am seeing a renowned homeopathic doctor today re all my auto immune issues and hoping he will be able to help with this aLso. Thank you for checking in! It means a lot.
Avatar universal
HI Courageous. Well it's still 120 every a. It was 117 at doctor. She did an EKG which was normal. The nurse was like ....yes that could still be methadone withdrawal. And my doctor seemed so sure it wouldn't still be after this long. Didn't give me much comfidence.

I am seeing a renowned homeopathic doctor today re all my auto immune issues and hoping he will be able to help with this aLso. Thank you for checking in! It means a lot.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.